Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Taking Galvus for diabetes. Numbness in knee and ankle joints. Safe medicine?

Dear Doctors, I am a Diabetic,Since 1990. My medicine is Galvus Met 1000/50 & Gemer Pl 2.Is this medicines harmful for long time use. On 24.11.0000.Fasting-138 & PP-142.My DOB-05.03.1953. Periferi of my left knee & below to ankle joint inner side is feeling numbness. need diet chart & pl. mail me your suggestion. Thank you Abdul Karim YYYY@YYYY
Asked On : Thu, 29 Nov 2012
Answers:  1 Views:  89
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Welcome to HCM
You are diabetes Type II since almost 22 years, your medicines are all right as metformin,Vildagliptin, Pioglitazone, Glimepiride.
There are some side effects of these drugs like lactic acidosis for metformin, Pioglitazone causes weight gain and swelling all over body. Hypoglycemia?
With use of drugs for long time there is secondary failure of OHA so you must discuss with treating Physician about starting Insulin at least one time to have better control of sugar level and to save Beta cells in pancreas.
Also a HbA1c for past control of blood sugar level.
Your Symptoms may be due to developing peripheral Neuropathy, please check it and get nerve conduction study to confirm it.
A supplementation of B12 helps in this regard you can take it in consultation of your Physician.
Take care
Good Luck
Answered: Thu, 29 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor